MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-60-150-120-P6
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral artery (sfa) with moderate calcification, no tortuosity and 90% stenosis.A 6.0x150mm 120cm supera self-expanding stent system (sess) was advanced over a non-abbott 0.014 guide wire (gw) to the target site.The supera stent was deployed at the intended site without issue.During withdrawal of the delivery catheter, resistance was felt with the gw, thus both were removed from the anatomy intact as one unit which caused loss of access.A new access site was established, and a second 5.5x150 120cm supera sess was advanced over a new non-abbott 0.014 gw to the intended target site.The stent was deployed without issue.Again during withdrawal, the delivery system felt resistance with the gw and both were removed from the anatomy as one unit, intact.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Electronic lot history record (elhr) and exception reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, it is possible that interactions with the moderately calcified and 90% stenosed anatomy and/or a coagulation of blood and contrast on the guide wire resulted in the reported difficult to remove; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The additional supera device(s) referenced in b5 is/are filed under separate medwatch report number(s).

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19137640
Report Number2024168-2024-04835
Device Sequence Number9402387
Product Code NIP
UDI-Device Identifier08717648211843
UDI-Public(01)08717648211843(17)250630(10)3072461
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberS-60-150-120-P6
Device Lot Number3072461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2024
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI PROWATER 0.014 GUIDE WIRE (GW) X2
Patient Age81 YR
Patient SexMale
Patient Weight80 KG